Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 109, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 22, 2018, 2:33 PM MDT for Cheyenne County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 2:33 PM MDT (20:33 UTC)
- Expired
- Jun 22, 2018, 2:49 PM MDT
- In force
- 16 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:13 PM MDT, 20 minutes earlier.
Area forecast discussion, Jun 22, 2:13 PM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 213 PM MDT Fri Jun 22 2018 .SHORT TERM...(This evening through Sunday night) Issued at 210 PM MDT Fri Jun 22 2018 Faster movement of an upper shortwave and strong convection across eastern Colorado have limited convective development over the CWA this afternoon with just isolated activity currently. Expect some increase still into this evening as the main upper trough axis moves by but severe potential looks to be reduced, and mainly over the southern Panhandle. Clearing out later tonight as the trough exits to the east of the CWA. Saturday is looking warm and dry through much of the day with the upper flow backing slowly to the WSW ahead of the next upper system that will be affecting the area. Some modest instability progged in the afternoon which could allow for some high-based convection as the low levels will be somewhat dry. Gusty winds the main threat from any of these. Showers and tstms will become more widespread Saturday night and continue through Sunday as an upper low moves across Wyoming. Still a threat for heavy rainfall in some areas, mainly northern and eastern parts of the CWA as the system will be slow-moving. Stronger instability now progged to remain more southeast of the CWA Sunday but some decent CAPE still noted over the NE Panhandle. Precipitation should begin winding down Sunday night as the upper low moves east across Nebraska. .LONG TERM...(Monday through Friday) Issued at 210 PM MDT Fri Jun 22 2018 12Z medium range models/ensembles are in good agreement next week. The upper low responsible for the locally heavy rainfall late this weekend will be located over the central High Plains Monday. Lingering wrap-around moisture will produce scattered showers and isolated tstorms through the afternoon, however rainfall amounts be lighter. A high-amplitude mid/upper ridge over the Intermountain West will slide east across the north/central Rockies and Plains Monday night and Tuesday. Shortwave energy traversing the US/Canadian border will flatten the ridge, resulting in zonal flow aloft into Wednesday. Another eastern Pacific trough moves onshore into the western CONUS Thursday, with the flow aloft becoming southwesterly. A surface front will extend from the northern Rockies east across the central Dakotas and Upper Midwest, and will be the focus for convection. A warm and dry weather pattern is shaping up for Tuesday through Friday. Daytime highs will range from the 80s to lower 90s, with overnight lows in the 50s to around 60. && .AVIATION...(For the 18Z TAFS through 18Z Saturday morning) Issued at 1155 AM MDT Fri Jun 22 2018 VFR conditions will prevail outside of convection. Thunderstorms will develop between 18Z and 21Z in southeast WY, and western NE Panhandle after 21Z. Primary hazards for aviation will be large hail, strong surface winds, icing and low level wind shear. There will be brief MVFR CIG/VIS INVOF convection. Convection will taper off after 03Z, with VCSH from 03Z to 06Z for western NE Panhandle. && .FIRE WEATHER... Issued at 210 PM MDT Fri Jun 22 2018 Widely scattered showers and a few storms will move across the area into this evening before dissipating. Saturday will be dry and warm through mid-afternoon then showers and a few storms will increase out west by late in the afternoon. Widespread showers and thunderstorms are expected Saturday night through most of Sunday with wetting rains likely in many areas. The rain will taper off Sunday night into Monday with drier and warmer conditions then making a return. && .HYDROLOGY... Issued at 316 AM MDT Fri Jun 22 2018 Showers and thunderstorms, some accompanied by heavy rainfall, will begin Saturday night and continue Sunday a deep upper level low pressure system passes over the region. Wrap-around moisture will extend the threat through Monday morning. Localized flash flooding will be possible, especially areas saturated from recent heavy rain, and burn scars in Albany County. A Flash Flood Watch may be issued tonight or early Saturday morning. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RE HYDROLOGY...MAJ
Hazardous weather outlook, Jun 22, 11:26 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1126 AM MDT Fri Jun 22 2018 WYZ101>118-231045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are expected this afternoon into this evening. A few storms could become strong to severe mainly near the Nebraska border this afternoon with hail and gusty winds the main threat. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night through Sunday, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation is not expected at this time. NEZ002-003-019>021-054-055-095-096-WYZ119-231045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-East Laramie County- 1126 AM MDT Fri Jun 22 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered strong to severe thunderstorms will be possible this afternoon and evening. Storms will be capable of producing large hail and strong winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A wet pattern will set in Saturday night into Sunday night, which will reintroduce the possibility of localized flash flooding for the period. .Spotter information statement... Spotter activation may be needed this afternoon into this evening.
In the hours before
Special weather statement, Jun 22, 2:22 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Cheyenne WY 222 PM MDT FRI JUN 22 2018 NEZ021-055-222100- Cheyenne NE-Morrill NE- 222 PM MDT FRI JUN 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE AND SOUTHWESTERN MORRILL COUNTIES UNTIL 300 PM MDT... At 221 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Redington, or 21 miles northeast of Kimball, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Cheyenne and southwestern Morrill Counties. LAT...LON 4132 10337 4147 10336 4154 10309 4136 10311 TIME...MOT...LOC 2021Z 252DEG 13KT 4142 10332 Emanuel
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jun 21, 6:49 PM MDT | Special Weather Statement | CYS | Laramie | 11 min |
| Jun 21, 6:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 14 min |
| Jun 21, 7:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 29 min |
| Jun 21, 7:21 PM MDT | Special Weather Statement | CYS | Converse | 39 min |
| Jun 22, 5:19 PM MDT | Special Weather Statement | CYS | Goshen | 26 min |
| Jun 22, 5:30 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Jun 22, 5:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 45 min |
| Jun 21, 11:41 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
| Jun 22, 2:22 PM MDT | Special Weather Statement | CYS | Cheyenne | 38 min |
| Jun 22, 3:51 PM MDT | Special Weather Statement | CYS | Cheyenne | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.